Crestor Might be Linked to Cardiomyopathy
After a recent appearence at the American College of Cardiology convention in Atlanta, some studies are now suggesting that Crestor may be linked to cardiomyopathy, which is a serious condition that has an effect on the muscle of the heart. Crestor is a statin, and statins reduce coenzyme levels, which causes an increased risk for heart failure. Therefore, anyone who takes statins is at risk of cardiomyopathy.
Numerous studies connect statin use to low levels of coenzyme Q10. One such study examined the level of coenzyme Q10 in people taking lovastatin (Mevacor). The researchers concluded that lovastatin does decrease tissue levels of CoQ10, which can reduce heart functioning. Patients with low tissue levels of CoQ10 with moderate or weak heart functioning who are treated with lovastatin are at an increased risk.
Coenzyme is a protective enzyme that protects the heart from failing. Since statins seemingly reduce levels of coenzyme Q10, patients need to supplement coenzyme Q10 to reduce their risk of experiencing heart failure. Another study found that cardiomyopathy caused by statins is more prevalent than documented and that discontinuation and supplemental CoQ10 can reverse such side effects.